Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Miami, FL

June 13, 2011Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 13, 2011, 3:56 PM EDT for Miami-Dade County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2011, 3:56 PM EDT (19:56 UTC)
Expired
Jun 13, 2011, 4:10 PM EDT
In force
14 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WUUS52 KMFL 131956
SVRMFL
FLC086-132045-
/O.NEW.KMFL.SV.W.0030.110613T1956Z-110613T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR INTERSECTION KROME AND KENDALL DRIVE...AND MOVING EAST
  AT 5 MPH.

* THE STORM WILL AFFECT...
  MICCOSUKEE RESORT AREA...
  KENDALE LAKES...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2577 8039 2566 8039 2567 8051 2577 8055
TIME...MOT...LOC 1955Z 253DEG 3KT 2573 8048

$$

GREGORIA
1 follow-up statement
950 
WWUS52 KMFL 132010
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT MON JUN 13 2011

FLC086-132020-
/O.CAN.KMFL.SV.W.0030.000000T0000Z-110613T2045Z/
MIAMI-DADE FL-
410 PM EDT MON JUN 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH 
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
45 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL 
POSSIBLE...ESPECIALLY FROM KENDALE LAKES TO SWEETWATER TO DORAL. 
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST 
UPDATES.

LAT...LON 2577 8039 2566 8039 2567 8051 2577 8055
TIME...MOT...LOC 2010Z 253DEG 3KT 2573 8047

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:56 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 13, 2:56 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT MON JUN 13 2011

.DISCUSSION...

WINDS ACROSS THE REGION ARE LIGHT AND SOMEWHAT VARIABLE...ALTHOUGH
AS WE PROGRESS INTO THE AFTERNOON BOTH THE WEST AND EAST COAST SEA
BREEZES ARE BECOMING ESTABLISHED WITH SHOWERS DEVELOPING ACROSS
THE INTERIOR PORTIONS OF THE PENINSULA.

THE UPPER LEVEL LOW THAT HAS INFLUENCED THE REGION OVER THE LAST
COUPLE OF DAYS CONTINUES TO MOVE EASTWARD AND WILL LOSE ITS
INFLUENCE OVER THE REGION. BY TUESDAY MID TO UPPER LEVEL RIDGING
WILL BEGIN TO BUILD ACROSS THE REGION...WITH SOME CONVECTION
POSSIBLE BUT LESS COVERAGE EXPECTED. ON TUESDAY...WESTERLY FLOW
ACROSS THE REGION WILL ALSO LIKELY NOT ALLOW THE DEVELOPMENT OF THE
EAST COAST SEA BREEZE TO DEVELOP....WITH SCATTERED SHOWERS AND A
FEW THUNDERSTORMS FORECAST MAINLY ACROSS THE EASTERN PORTIONS OF
THE PENINSULA WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS
EXPECTED ELSEWHERE. A WEAK AND DIFFUSE FRONT IS FORECAST TO
APPROACH THE REGION LATE TUESDAY BUT IS NOT EXPECTED TO HAVE ANY
SIGNIFICANT IMPACT ON POTENTIAL FOR SHOWERS AND THUNDERSTORMS. BY
WEDNESDAY...BOTH THE WEST AND COAST SEA BREEZES ARE FORECAST TO
DEVELOP WITH ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
THE PENINSULA WITH SCATTERED ACTIVITY IN THE INTERIOR. BUT THE
OVER ALL SYNOPTIC CONDITIONS WILL NOT BE CONDUCIVE TO SUPPORTING
WIDE SPREAD SHOWERS AND THUNDERSTORMS.

&&

.MARINE...

A WEAK PRESSURE GRADIENT ACROSS THE REGION AND WINDS MAINLY 10
KNOTS OR LESS WILL CONTINUE THROUGH MOST OF THE FORECAST PERIOD WITH
MAINLY TRANQUIL MARINE CONDITIONS.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  91  75  90 / 10 30 10 20
FORT LAUDERDALE  77  89  77  90 / 10 30 10 20
MIAMI            76  91  76  91 / 10 30 10 20
NAPLES           76  90  75  90 / 10 20 10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...60/BD
AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jun 13, 10:13 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1013 AM EDT MON JUN 13 2011

FLZ063-066>075-168-172>174-140515-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1013 AM EDT MON JUN 13 2011

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING...
...AFTERNOON HEAT INDICES AROUND 100 DEGREES INTERIOR...
...REDUCED VISIBILITIES IN AND AROUND SMOKE OVER BROWARD AND DADE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING WITH THE HIGHEST CHANCE ACROSS THE
INTERIOR AND TOWARD THE EAST COAST. A FEW THUNDERSTORMS MAY
CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING STRIKES, STRONG GUSTY
WINDS OF 45 TO 55 MPH, SMALL HAIL, AND TORRENTIAL DOWNPOURS.

WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 55 MPH.

HAIL: A FEW THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY
CONTAIN UP TO NICKEL SIZE HAIL.

FLOODING: ANY THUNDERSTORM THAT FORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL. THIS COMBINED WITH SLOW STORM
MOVEMENT WILL RESULT IN A SLIGHT RISK OF URBAN TYPE FLOODING,
MAINLY ACROSS THE SOUTHEAST PORTION OF THE REGION.

TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 103
DEGREES ACROSS PORTIONS OF THE INTERIOR THIS AFTERNOON.

RIP CURRENTS: ALTHOUGH THE OUTLOOK FOR RIP CURRENTS IS LOW TODAY,
WEAK RIP CURRENTS CAN SOMETIMES FORM IN AND AROUND CRITICAL AREA
SUCH AS JETTIES AND MAN-MADE STRUCTURES. FOR MAXIMUM SAFETY, SWIM
NEAR A LIFEGUARD.

VISIBILITY: PATCHY SMOKE FROM A WILDFIRE WILL STILL BE POSSIBLE
OVER PORTIONS OF MIAMI DADE AND BROWARD COUNTIES, WITH THE
HIGHEST RISK FOR REDUCED VISIBILITIES THROUGH THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 13, 3:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT MON JUN 13 2011

FLZ074-131945-
METROPOLITAN MIAMI DADE FL
322 PM EDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 345 PM EDT

* AT 316 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL AIRPORT. THIS STORM
  WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  MIAMI INTERNATIONAL AIRPORT...
  VIRGINIA GARDENS...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2573 8026 2576 8039 2588 8033 2582 8022
TIME...MOT...LOC 1919Z 033DEG 1KT 2579 8031

GREGORIA
Special weather statement, Jun 13, 3:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
346 PM EDT MON JUN 13 2011

FLZ073-074-132015-
INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
346 PM EDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 415 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM OVER DORAL...AND ADDITIONAL STRONG THUNDERSTORMS
  OVER KENDALE LAKES AND WEST KENDALL. THESE STORMS WERE NEARLY
  STATIONARY. MEDIA JUST REPORTED A WIND GUST OF 48 MPH AT DORAL
  WITH THIS STRONG THUNDERSTORM.

* THE STORM WILL AFFECT...
  DORAL...
  SWEETWATER...
  KENDALE LAKES...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2588 8039 2579 8024 2554 8055 2568 8067
TIME...MOT...LOC 1945Z 340DEG 1KT 2578 8038

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:22 PM EDTSpecial Weather StatementMFLMiami-Dade23 min
Jun 13, 3:46 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Jun 13, 4:05 PM EDTAreal Flood AdvisoryMFLMiami-Dade47 min
Jun 13, 4:13 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Jun 13, 4:35 PM EDTSpecial Weather StatementMFLBroward25 min
Jun 13, 4:45 PM EDTSpecial Weather StatementMFLGlades45 min
Jun 13, 5:17 PM EDTSpecial Weather StatementMFLHendry28 min
Jun 13, 5:19 PM EDTSpecial Marine WarningMFL56 min
Jun 13, 5:53 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jun 13, 6:11 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jun 13, 6:16 PM EDTSevere Thunderstorm WarningMFLPalm Beach29 min
Jun 13, 6:37 PM EDTSevere Thunderstorm WarningMFLPalm Beach38 min
Jun 13, 6:39 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jun 13, 6:54 PM EDTSevere Thunderstorm WarningMFLPalm Beach38 min
Jun 13, 7:05 PM EDTSevere Thunderstorm WarningMFLPalm Beach26 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.